Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Abortion, cramps and passed a piece of flesh. Taking contraceptive injection. What can be the bleeding about?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 1031 Questions
Hi. Im 29 years old and had an abortion on the 20th of feb. After the abortion i was given the contraceptive injection which stopped my periods. I was having regular sex while on the injection the last time being 4 weeks before the injection ran out. I was due my second shot in may but decided not to bother as i wanted to get my body back to normal as i had also been on the pill prior to the abortion. I began bleeding the moment the second injection would have been due. It lasted a day then stopped. A week later i bled again (only for a Day) and then started to bleed every few days sometimes heavy with clotting and sometimes just spotting. I am very bloated most of the time and always cramp just before i bleed. My worry is that yesterday morning i bled (lightly) but the cramps were really bad and then i passed a large peice of flesh. The cramps have stopped but im worried about what it was please help....
Posted Wed, 4 Jul 2012 in Abortion and Stillbirth
Answered by Dr. Kulsoom Qureshi 1 hour later
Thanks for consulting us.
This large piece could be a retained blood clot or a miscarriage. However it may also represent a uterine pathology like a polyp or a fibroid.
I suggest you should take a pregnancy test & also go for a pelvic ultrasound scan to rule out any disease of your reproductive tract.
If you have ruled out pregnancy & scan comes normal & your irregular bleeding persists then you should see a Gynecologist. She/He may prescribe you medicine to regulate your periods.
Please write back if you have any further question.
Hope you get well soon.
Warm Regards.
Above answer was peer-reviewed by
Follow-up: Abortion, cramps and passed a piece of flesh. Taking contraceptive injection. What can be the bleeding about? 3 hours later
hi thankyou for responding. I last had sex 8 weeks ago while still covered by the injection. I then did a pregnancy test 4 weeks ago which came back negative. What is the likelyhood of pregnancy?
Answered by Dr. Kulsoom Qureshi 19 hours later
Thanks for your question.
Injections are a very effective method of birth control but still they are not 100% effective.
Chances of pregnancy in your case are very low I would say less than 1 % but your history of irregular bleeding forced me to recommend you the fore mentioned investigations.
Please feel free to contact me if you have any other question.
Best Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor